Alert archive / Arizona / Dust Storm Advisories in 2021
Dust Storm Advisory 8, NWS Tucson, AZ
NWS Tucson, AZ issued this dust storm advisory at Sep 5, 2021, 5:37 PM MST for Pima County, Pinal County, Arizona. It was in force for 95 min.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2021, 5:37 PM MST (00:37 UTC)
- Expired
- Sep 5, 2021, 7:12 PM MST
- In force
- 95 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 61 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 3562 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
059
WWUS55 KTWC 060037 RRA
DSWTWC
Dust Advisory
National Weather Service Tucson AZ
537 PM MST Sun Sep 5 2021
AZC019-021-060230-
/O.NEW.KTWC.DS.Y.0008.210906T0037Z-210906T0230Z/
Pima-Pinal-
537 PM MST Sun Sep 5 2021
The National Weather Service in Tucson has issued a
* Dust Advisory for...
North central Pima County in southeastern Arizona...
Southeastern Pinal County in southeastern Arizona...
* Until 730 PM MST.
* At 537 PM MST, a wall of dust was along a line extending from 8
miles south of Boyce Thompson Arboretum to near Mammoth, moving
southwest at 20 mph.
HAZARD...Less than one half mile visibility with strong wind in
excess of 40 mph.
SOURCE...Detected by National Weather Service meteorologists.
IMPACT...Hazardous travel.
* This includes the following highways...
Interstate 10 between mile markers 206 and 238.
Route 77 between mile markers 91 and 114.
Route 79 between mile markers 92 and 128.
Route 87 between mile markers 116 and 124.
Locations impacted include...
Marana, Oracle, Mammoth, Eloy, Avra Valley, Picacho, Chui-Chu,
Picacho Peak State Park, Red Rock, Cactus Forest, Shopishk, East
Chui-Chu, Oracle Junction, Biosphere 2 and Silver Bell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Blowing dust brings reduced visibility, leading to dangerous driving
conditions. If driving, avoid blowing dust if possible. If caught in
dense blowing dust, pull off the road, turn off your lights and keep
your foot off the brake.
Strong to severe thunderstorms are also possible behind this wall of
dust. Keep updated with this quickly evolving situation.
&&
LAT...LON 3267 11060 3232 11153 3276 11192 3277 11188
3279 11187 3279 11178 3276 11177 3276 11174
3273 11174 3273 11167 3276 11161 3286 11151
3317 11105
TIME...MOT...LOC 0037Z 063DEG 18KT 3315 11114 3270 11071
$$
Carpenter1 follow-up statement
900
WWUS55 KTWC 060212
DSWTWC
Dust Advisory
National Weather Service Tucson AZ
712 PM MST Sun Sep 5 2021
AZC019-021-060221-
/O.CAN.KTWC.DS.Y.0008.000000T0000Z-210906T0230Z/
Pima-Pinal-
712 PM MST Sun Sep 5 2021
...THE DUST ADVISORY FOR NORTH CENTRAL PIMA AND SOUTHEASTERN PINAL
COUNTIES IS CANCELLED...
The blowing dust in southern Pinal and northern Pima county that
prompted the advisory has dissipated. Therefore, the dust advisory
has been cancelled.
LAT...LON 3267 11060 3232 11153 3276 11192 3277 11188
3279 11187 3279 11178 3276 11177 3276 11174
3273 11174 3273 11167 3276 11161 3286 11151
3317 11105
TIME...MOT...LOC 0206Z 063DEG 18KT 3295 11161 3250 11118
$$
MeyerWhat forecasters said that day
The local office's own words before this dust storm advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this dust storm advisory went out at Sep 5, 3:41 PM MST, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 5, 3:41 PM MST, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service Tucson AZ 341 PM MST Sun Sep 5 2021 .SYNOPSIS...Scattered showers and thunderstorms into this evening with the potential for some gusty outflows and blowing dust. Labor Day looks less active, with temperatures a couple degrees below normal continuing for the next several days. After Labor Day through the end of the week, storms are mainly confined to the International border and central/western Pima County. && .DISCUSSION...Storms have already developed across the region this afternoon, with high pressure sitting over the southern Great Basin. Convective development is getting a boost from a shortwave rounding the east side of the upper high and moving into our area from NM. SPC mesoanalysis has slightly lower PWAT values than this morning, but we've still had some heavy rainers and gusty winds from some of the stronger storms with DCAPE values sitting around 1400 J/kg over Tucson. As storms continue to move SW off the White Mountains, the potential increases for some blowing dust across Pinal and northeast Pima Counties. Tucson is also in the conversation for some potentially strong to severe storms through about 02Z this evening. After that, CAM solutions trend downward pretty quickly with the loss of daytime heating, with most of our convection ending by 04Z to 06Z tonight. High pressure builds north across central Nevada for Labor Day with SE Arizona under east/northeast flow aloft. Deeper moisture looks to be shunted south a bit to along the International border and western Pima County. Daytime heating will help isolated to scattered storm activity in that area along with the White Mountains. Temperatures near normal. High pressure remains quasistationary through midweek with moisture confined to the western part of the CWA and along the International border. Only isolated activity is expected, and mainly along the International border and central/western Pima County. Temperatures continue to be within a few degrees of normal. Further drying is possible Friday into the weekend, but we'll keep a close eye on the tropics to see if we can get another gulf surge instead. Stay tuned. && .AVIATION...Valid through 07/00Z. ISOLD-SCT TSRA/SHRA this afternoon and evening with SCT-BKN clouds 10k-15kft MSL, generally clearing overnight into Monday morning. MVFR CIGS/VSBYS may accompany a few of the stronger storms, along with BLDU and wind gusts in excess of 40 kts. SFC wind outside convection generally less than 12 kts. -SHRA/-TSRA on Monday afternoon mainly west and south of KTUS and across the White Mountains northeast of KSAD. Aviation not updated for TAF amendments. && .FIRE WEATHER...Expect scattered showers and thunderstorms this afternoon and evening, some with gusty winds in excess of 45 mph. Storms then mainly confined to our western zones and along the International border through about midweek, with very limited convection late week and next weekend. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorm gusts. Minimum RH values will remain well above critical thresholds this week. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Sep 5, 3:57 PM MST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
357 PM MST SUN SEP 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND GST 4 ENE SAFFORD 32.85N 109.64W
09/05/2021 M68 MPH GRAHAM AZ PUBLIC
KSAD MEASURED THUNDERSTORM WIND GUSTS TO 68
MPH.
&&
RHLocal storm report, Sep 5, 4:02 PM MST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
402 PM MST SUN SEP 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST 20 E GREEN VALLEY 31.87N 110.66W
09/05/2021 E60 MPH PIMA AZ TRAINED SPOTTER
SPOTTER REPORTED GUSTS TO 60 MPH.
&&
RHLocal storm report, Sep 5, 4:12 PM MST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
412 PM MST SUN SEP 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 7 NE TUCSON 32.26N 110.80W
09/05/2021 M0.75 INCH PIMA AZ PUBLIC
PENNY-SIZE HAIL MEASURED IN TANQUE VERDE
AREA.
&&
RHLocal storm report, Sep 5, 4:29 PM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
429 PM MST SUN SEP 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM LIGHTNING 18 SSE TUCSON 31.97N 110.73W
09/05/2021 PIMA AZ PUBLIC
LIGHTNING HIT HOME NEAR SAHUARITA RD AND
WENTWORTH RD AND STARTED A ROOF FIRE.
&&
RHLocal storm report, Sep 5, 4:53 PM MST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
453 PM MST SUN SEP 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 1 W SAFFORD 32.83N 109.72W
09/05/2021 E1.00 INCH GRAHAM AZ PUBLIC
PUBLIC REPORTED 1 INCH HAIL IN SAFFORD.
&&
RHLocal storm report, Sep 5, 5:08 PM MST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
508 PM MST SUN SEP 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND GST 9 E TUCSON 32.19N 110.74W
09/05/2021 M66 MPH PIMA AZ MESONET
MESONET STATION CW6532 TUCSON FREEMAN/OLD
SPANISH TRL.
&&
ECThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 5:01 PM MST | Severe Thunderstorm Warning | TWC | Graham, Pinal | 59 min |
| Sep 5, 5:09 PM MST | Flash Flood Warning | TWC | Pima | 111 min |
| Sep 5, 5:18 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham, Pima | 42 min |
| Sep 5, 5:41 PM MST | Flash Flood Warning | TWC | Pinal | 2 hr |
| Sep 5, 5:58 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 47 min |
| Sep 5, 6:02 PM MST | Special Weather Statement | TWC | 43 min | |
| Sep 5, 6:39 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 2 hr |
| Sep 5, 7:05 PM MST | Special Weather Statement | TWC | Pima | 40 min |
| Sep 5, 10:09 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
Nearby
Dust Storm Advisories in Arizona, 2021Every dust storm advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.